Alabama, 2004Damaging Wind in Alabama, April 12, 2004
April 12, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 12, 1:46 PM CST, 6 hours 57 minutes earlier.
Area forecast discussion, Apr 12, 1:46 PM CST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT MON APR 12 2004
.SYNOPSIS...UPPER LOW CENTERED ACROSS NORTHERN TEXAS AND OKLAHOMA
WILL CONTINUE TO SHIFT EASTWARD THE NEXT COUPLE OF DAYS...
PROVIDING FOR UNSETTLED WEATHER TONIGHT AND TUESDAY. DRY PATTERN
SETS IN FOR WED THROUGH WEEKEND.
&&
.SHORT TERM...(TONIGHT - WED) WATCHING RADARS THIS AFTERNOON FOR
SHOWERS AND THUNDERSTORMS AS THE ATMOSPHERE CONTINUES TO DESTABILIZE
AND REACT TO UPPER LEVEL IMPULSES APPROACHING THE AREA...MAINLY
ACROSS THE EASTERN HALF OF CWA. CURRENT SEVERE THUNDERSTORM WATCH IS
VALID UNTIL 00Z. SEVERAL IMPULSES ALONG WITH STALLED FRONTAL BOUNDARY
WILL PROVIDING FOR ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS
FOR THE OVERNIGHT HOURS. WILL WAIT UNTIL RELEASE TIME TO DECIDE ON
POPS FOR TONIGHT...SHOULD BE CATEGORICAL MOST AREAS.
UPPER LOW ACROSS NORTHERN ALABAMA ON TUESDAY SO DONT LOOK FOR MUCH
SUNSHINE. STILL DEBATING ON TUE POPS BUT BEST CHANCES APPEAR TO BE
ACROSS NORTHERN HALF. WITH GOOD NORTHERLY FLOW AND THICK CLOUD
COVER...TEMPS WILL BE WAY BELOW AVERAGE FOR THIS TIME OF YEAR.
TEMPS TUE NIGHT SHOULD FALL INTO THE MID 30S. CURRENT GUIDANCE
SUGGEST WINDS WILL STAY UP OVERNIGHT AND THIS SHOULD HELP KEEP MOST
AREAS ABOVE FREEZING. SLOW WARM UP BEGINS WED BUT STILL WELL BELOW
AVERAGE.
&&
.LONG TERM...(WED NIGHT - MON) ANOTHER COLD MORNING ON THURSDAY WITH
TEMPS BACK IN THE 30S. 500 RIDGING STARTS TO BUILD IN BY THURSDAY
AND LASTS THROUGH MOST OF THE WEEKEND. SLIGHT CHANCE OF SHOWERS ON
MONDAY.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 49 50 35 62 38 / ?? ?? 10 00
MONTGOMERY 53 57 36 64 39 / ?? ?? 00 00
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
88
Hazardous weather outlook, Apr 12, 11:51 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 PM CDT MON APR 12 2004
ALZ011>015-017>050-122015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1251 PM CDT MON APR 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
EAST-CENTRAL AND SOUTHEAST SECTIONS...GENERALY ALONG AND EAST OF A
GADSDEN TO MONTGOMERY LINE. DRY AIR IN THE MID LEVELS OF THE
ATMOSPHERE...A JET STREAK ADVANCING NORTHWARD OUT OF THE GULF...AND A
DEVELOPING LOW PRESSURE SYSTEM OVER WEST CENTRAL ALABAMA WILL CREATE
AN ENVIRONMENT WITH THE POTENTIAL OF SEVERE STORMS. THE MAIN THREAT
FROM ANY STORMS THAT DO DEVELOP WILL BE LARGE HAIL...AND GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THIS AFTERNOON AND EARLY TONIGHT...GENERALLY ALONG AND EAST
OF A GADSDEN TO MONTGOMERY LINE.
In the hours before
Special weather statement, Apr 12, 6:04 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT MON APR 12 2004
ALZ038-130030-
CHAMBERS-
704 PM CDT MON APR 12 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 730
PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LAFAYETTE...MOVING NORTHEAST AT 35 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LAFAYETTE...FIVE
POINTS AND STROUD THROUGH 730 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. WIND GUSTS WILL ALSO OCCUR WITH
WINDS UP TO 30 MPH. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.
LAT...LON 3294 8560 3279 8548 3290 8520 3312 8537
Special weather statement, Apr 12, 6:36 PM CST, 2 hours 7 minutes before
ALZ042-130130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CDT MON APR 12 2004
ALZ042-130130-
LOWNDES-
736 PM CDT MON APR 12 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 830
PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 15 MILES SOUTHWEST OF BRAGGS...MOVING NORTHEAST AT 35
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS AND MOSSES
THROUGH 830 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
LAT...LON 3190 8704 3177 8689 3202 8656 3218 8675
Special weather statement, Apr 12, 6:43 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT MON APR 12 2004
ALZ043-130130-
ELMORE-
743 PM CDT MON APR 12 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 830 PM
CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTHWEST OF BLUE RIDGE...MOVING NORTHEAST AT 40
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BLUE RIDGE AND
WETUMPKA THROUGH 830 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
LAT...LON 3250 8634 3246 8618 3257 8603 3269 8617
Special weather statement, Apr 12, 7:21 PM CST, 1 hour 22 minutes before
ALZ029-037-038-13050-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT MON APR 12 2004
ALZ029-037-038-130200-
CHAMBERS-RANDOLPH-TALLAPOOSA-
821 PM CDT MON APR 12 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA...CHAMBERS AND
RANDOLPH COUNTIES UNTIL 900 PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER JACKSONS GAP...MOVING NORTHEAST AROUND 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JACKSONS GAP...
ALEXANDER CITY...GOLDVILLE...DAVISTON...WADLEY...WEDOWEE AND CORINTH
THROUGH 845 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
LAT...LON 3293 8595 3308 8585 3312 8565 3338 8565
3349 8559 3325 8531 3315 8536 3284 8577Special weather statement, Apr 12, 7:37 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
837 PM CDT MON APR 12 2004
ALZ043-044-130230-
ELMORE-MONTGOMERY-
837 PM CDT MON APR 12 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY AND ELMORE
COUNTIES UNTIL 930 PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES SOUTHWEST OF MONTGOMERY...MOVING NORTHEAST AT
40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MONTGOMERY...COOSADA
AND WETUMPKA THROUGH 930 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
LAT...LON 3253 8636 3227 8637 3252 8604 3268 8623
Local storm report, Apr 12, 8:31 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
931 PM CDT MON APR 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 3 E CLIO 31.71N 85.57W
04/12/2004 1.00 IN BARBOUR AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED JUST EAST OF CLIO.
0929 PM HAIL 4 S CLAYTON 31.82N 85.42W
04/12/2004 1.00 IN BARBOUR AL STATE POLICE
STATE TROOPERS HAVE REPORTED QUARTER SIZE IN SEVERAL
LOCATIONS ALONG THE STORMS PATH IN SOUTHERN BARBOUR
COUNTY.Thunderstorm Wind, Russell
- When
- April 12, 8:43 PM CST
- Where
- Russell County, Seale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.300, -85.167
A few trees were blown down around the city of Seale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Florida, April 12, 20045 injured · $110,000 · 52 kt wind · 5 events
- Tornado in Florida, April 12, 2004$100,000 · F1 · 1 event
- Hail and Damaging Winds in Alabama, April 12, 2004$120,000 · 1.75 in hail · 5 events
- Tornado and Damaging Winds in Florida, April 12, 2004$55,000 · F0 · 4 events
- Heavy Rain in New Jersey, April 12 to 13, 200415 events
- Hail and Damaging Winds in Georgia, April 12, 2004$14,000 · 1.25 in hail · 7 events
- Lightning Strike in Florida, April 12, 20041 injured · 1 event
- Flooding in West Virginia, April 12 to 14, 2004$8,000 · 6 events
- Heavy Rain in Maryland, April 12 to 13, 20045 events
- Hail and Damaging Winds in Florida, April 12, 2004$11,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 12, 20044 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 12, 200458 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390956.